MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Codes Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for sodium electrode (na) and chloride electrode (cl) on a cobas c 303 analytical unit and a cobas b 221 <6> system.This medwatch will cover the results from the b221 system.Refer to medwatch with a1 patient identifier (b)(6) for information on the results from the c303 analyzer.For na: the avl system result was 134 mmol/l.The c303 analyzer result was 134 mmol/l.The b221 result was 137.5 mmol/l.The hibrid system result was 143 mmol/l.The c303 analyzer result and the hibrid system results are discrepant.For cl: the c303 analyzer result was 105 mmol/l.The b221 result was 103.7 mmol/l.The hibrid system result was 115 mmol/l.The b221 system and the hibrid system results are discrepant.
 
Additional Manufacturer Narrative
No electrode lot numbers with expiration dates were provided.
 
Additional Manufacturer Narrative
It was clarified that the "hibrid" system was the same c303 analyzer.The initial report stated: for na: the avl system result was 134 mmol/l.The c303 analyzer result was 134 mmol/l.The b221 result was 137.5 mmol/l.The hibrid system result was 143 mmol/l.The c303 analyzer result and the hibrid system results are discrepant.For cl: the c303 analyzer result was 105 mmol/l.The b221 result was 103.7 mmol/l.The hibrid system result was 115 mmol/l.The b221 system and the hibrid system results are discrepant.This should read: for na: the avl system result was 134 mmol/l.The c303 analyzer result was 134 mmol/l.The b221 result was 137.5 mmol/l.The c303 analyzer result was 143 mmol/l.For cl: the c303 analyzer result was 105 mmol/l.The b221 result was 103.7 mmol/l.The c303 analyzer system result was 115 mmol/l.The high results from the c303 analyzer are in question.The results from the avl system and the b221 system were believed to be correct.The field application specialist (fas) and field service engineer (fse) visited the customer site.The dilution vessel and sippers were cleaned.The daily green rack was run, ise checks and reagent purges were performed, and calibration and qc were completed with no issues.The high results were consistent with an improperly emptying/drying of the mixing vessel caused by contamination of the dilution vessels or clogged vacuum nozzles.This contamination is due to poor sample quality.The investigation determined the event was due to a preanalytical handling issue.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22839419
Report Number1823260-2025-02543
Device Sequence Number4902744
Product Code CEM
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient SexMale